Abstract and Applied Analysis

Bourgin-Yang-type theorem for a -compact perturbations of closed operators. Part I. The case of index theories with dimension property

Sergey A. Antonyan, Zalman I. Balanov, and Boris D. Gel'man

Full-text: Open access

Abstract

A variant of the Bourgin-Yang theorem for a -compact perturbations of a closed linear operator (in general, unbounded and having an infinite-dimensional kernel) is proved. An application to integrodifferential equations is discussed.

Article information

Source
Abstr. Appl. Anal., Volume 2006, Special Issue (2006), Article ID 78928, 13 pages.

Dates
First available in Project Euclid: 19 March 2007

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1174321752

Digital Object Identifier
doi:10.1155/AAA/2006/78928

Mathematical Reviews number (MathSciNet)
MR2217211

Zentralblatt MATH identifier
1130.47037

Citation

Antonyan, Sergey A.; Balanov, Zalman I.; Gel'man, Boris D. Bourgin-Yang-type theorem for $a$ -compact perturbations of closed operators. Part I. The case of index theories with dimension property. Abstr. Appl. Anal. 2006, Special Issue (2006), Article ID 78928, 13 pages. doi:10.1155/AAA/2006/78928. https://projecteuclid.org/euclid.aaa/1174321752


Export citation

References

  • S. A. Antonyan, Retracts in categories of $G$-spaces, Izvestiya Akademii Nauk Armyanskoĭ SSR. Seriya Matematika 15 (1980), no. 5, 365–378, English translation in: Soviet Journal of Contemporary Mathematical Analysis 15 (1980), 30–43.
  • J.-P. Aubin and I. Ekeland, Applied Nonlinear Analysis, John Wiley & Sons, New York, 1984.
  • T. Bartsch, Topological Methods for Variational Problems with Symmetries, Lecture Notes in Mathematics, vol. 1560, Springer, Berlin, 1993.
  • V. Benci, On critical point theory for indefinite functionals in the presence of symmetries, Transactions of the American Mathematical Society 274 (1982), no. 2, 533–572.
  • D. G. Bourgin, On some separation and mapping theorems, Commentarii Mathematici Helvetici 29 (1955), 199–214.
  • G. Bredon, Introduction to Compact Transformation Groups, Academic Press, New York, 1972.
  • Z. Dzedzej, Equivariant selections and approximations, Topological Methods in Nonlinear Analysis, Gdansk Scientific Society, Gdansk, 1997, pp. 25–31.
  • B. D. Gel'man, The Borsuk-Ulam theorem in infinite-dimensional Banach spaces, Sbornik: Mathematics 193 (2002), no. 1, 83–91.
  • ––––, An infinite-dimensional version of the Borsuk-Ulam theorem, Functional Analysis and Its Applications 38 (2004), no. 4, 1–5.
  • P. Holm and E. H. Spanier, Involutions and Fredholm maps, Topology 10 (1971), no. 3, 203–218.
  • J. Ize and A. Vignoli, Equivariant Degree Theory, De Gruyter Series in Nonlinear Analysis and Applications, vol. 8, Walter de Gruyter, Berlin, 2003.
  • W. Krawcewicz and J. Wu, Theory of Degrees with Applications to Bifurcations and Differential Equations, John Wiley & Sons, New York, 1997.
  • A. Kushkuley and Z. I. Balanov, Geometric Methods in Degree Theory for Equivariant Maps, Lecture Notes in Mathematics, vol. 1632, Springer, Berlin, 1996.
  • J. Mawhin and M. Willem, Critical Point Theory and Hamiltonian Systems, Applied Mathematical Sciences, vol. 74, Springer, New York, 1989.
  • E. Michael, Continuous selections I, Annals of Mathematics 63 (1956), 361–382.
  • W. Rudin, Functional Analysis, 2nd ed., McGraw-Hill, New York, 1991.
  • H. Steinlein, Borsuk's antipodal theorem and its generalizations and applications: a survey, Topological Methods in Nonlinear Analysis (A. Granas, ed.), Sém Mathematics Sup., vol. 95, Presses de l ' Université of Montréal, Montreal, 1985, pp. 166–235.
  • I. A. Wolf, Spaces of Constant Curvature, McGraw-Hill, New York, 1967.
  • C.-T. Yang, On theorems of Borsuk-Ulam, Kakutani-Yamabe-Yujobo and Dyson I, Annals of Mathematics 60 (1954), 262–282.
  • D. P. Zhelobenko, Introduction to Representation Theory, Factorial Press, Moscow, 2001.
  • D. P. Zhelobenko and A. I. Shtern, Representations of Lie Groups, Nauka, Moscow, 1983.